MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY
Model Number 60PFS45
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical tracheostomy|silicone - bivona tubes neo/ped flextend plus.Manufacturer mislabeling of trachs.Outside and inner box says v flange but they were straight flange.A straight flange was placed on a patient.Four more were found with the same issue.
 
Additional Manufacturer Narrative
Other, other text: this remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#(b)(4).A device history record review (dhr) was conducted which indicated all inspections were completed and no issues were noted during manufacture.Four images and three samples were received for evaluation.Visual inspection was performed at 12 under normal lighting to received unit, to detect any damage on the cuff, airline or pilot balloon.During the visual inspection, it was observed that products inside the trays don't match labelling, labeling is for a product with a v flange and the product inside the tray has a straight flange.The complaint is confirmed.Based on the root cause analysis of corrective and preventative action (capa), the following causes were identified and categorized as follows: the super slick process" and procedure, cleaning / vacuum oven / super slick was updated to document the use of containers to place the material documentation (dhr and bin tags) while the materials are in the oven process.The visual aid for sealing inspection for sealing inspection for bivona was updated to add the visual guidance for tray sealer process.Lastly, the training process to identify physical parts with part numbers was implemented per procedure, quality system training execution.
 
Additional Manufacturer Narrative
This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A device history record review (dhr) was conducted which indicated all inspections were completed and no issues were noted during manufacture.Four images and three samples were received for evaluation.Visual inspection was performed at 12 under normal lighting to received unit, to detect any damage on the cuff, airline or pilot balloon.During the visual inspection, it was observed that products inside the trays don't match labelling, labeling is for a product with a v flange and the product inside the tray has a straight flange.The complaint is confirmed.Based on the root cause analysis of corrective and preventative action (capa), the following causes were identified and categorized as follows: the super slick process" and procedure, cleaning / vacuum oven / super slick was updated to document the use of containers to place the material documentation (dhr and bin tags) while the materials are in the oven process.The visual aid for sealing inspection for sealing inspection for bivona was updated to add the visual guidance for tray sealer process.Lastly, the training process to identify physical parts with part numbers was implemented per procedure, quality system training execution.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key12221803
Report Number3012307300-2021-07603
Device Sequence Number16491533
Product Code JOH
UDI-Device Identifier15021312005875
UDI-Public15021312005875
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2025
Device Model Number60PFS45
Device Catalogue Number60PFS45
Device Lot Number3991171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer02/21/2023
02/21/2023
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date02/08/2023
02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown